Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 196, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2005, 1:40 PM CDT for Hickman County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2005, 1:40 PM CDT (18:40 UTC)
- Expired
- Jul 27, 2005, 2:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Hickman County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:13 PM CDT | HAIL 1 | Centerville, TN | TRAINED SPOTTER REPORTED QUARTER SIZE HAIL IN CENTERVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 271841 SVROHX TNC081-271915- /O.NEW.KOHX.SV.W.0196.050727T1840Z-050727T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CDT WED JUL 27 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HICKMAN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CENTERVILLE * UNTIL 215 PM CDT * AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF CENTERVILLE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTERVILLE BY 155 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3590 8766 3572 8769 3566 8726 3589 8720 $$ END/ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:07 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 27, 9:07 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 907 AM CDT WED JUL 27 2005 .DISCUSSION... 13Z SURFACE ANALYSIS PLACES COLD FRONT STILL NORTH OF THE OHIO RIVER EXTENDING FROM THE EASTERN GREAT LAKES REGION SOUTHWEST THROUGH OHIO, SOUTHERN INDIANA, SOUTHERN ILLINOIS, ACROSS THE BOOTHEEL OF MISSOURI, AND INTO NORTHERN ARKANSAS. A NARROW BAND OF LOW CLOUDS AND PRECIPITATION WAS LOCATED ALONG AND JUST BEHIND THE FRONT. A LARGE HIGH PRESSURE AREA WAS CENTERED OVER THE CENTRAL PLAINS COVERING MOST OF THE CENTRAL U.S. ACROSS MIDDLE TENNESSEE...HOT AND HUMID CONDITIONS CONTINUED OVERNIGHT AND THROUGH THE MORNING HOURS. AT 9 AM THIS MORNING...TEMPERATURES WERE ALREADY IN THE 80S WHILE DEW POINTS REMAINED IN THE LOWER 70S. NO HEAT ADVISORY IN EFFECT TODAY AS AN INCREASE IN CLOUD COVER AND SCATTERED SHOWERS ARE EXPECTED BY EARLY AFTERNOON. .FORECAST... MODELS SUGGEST THE COLD WILL CONTINUE TO PUSH SOUTH AND EAST REACHING NORTHWEST MIDDLE TENNESSEE SHORTLY AFTER NOON. EXPECT MUCH NEEDED RAIN TO SPREAD FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON AND EVENING HOURS. RAINFALL AMOUNTS COULD BE A LITTLE DISAPPOINTING AS HPC QPF INDICATE TOTALS WILL LESS THAN ONE HALF INCH ACROSS MOST OF THE FORECAST AREA. THE FRONT IS FORECAST TO MAKE IT INTO THE DEEP SOUTH BY FRIDAY MORNING AS HIGH PRESSURE BUILDS INTO THE TENNESSEE VALLEY. WILL UPDATE CURRENT ZFP TO CHANGE WORDING IN FIRST PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 05
Hazardous weather outlook, Jul 27, 5:30 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUL 27 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-281030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY OVER THE MID STATE. A FEW ISOLATED STORMS MAY PRODUCE ISOLATED DAMAGE FROM THUNDERSTORMS WINDS ALONG WITH LOCALIZE URBAN AND SMALL STREAM FLOODING POSSIBLE. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS THURSDAY AND NEXT MONDAY THROUGH TUESDAY THERE WILL BE A 20 TO 30 PERCENT CHANCE OF THUNDERSTORM ACTIVITY. BUT...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. 31
In the hours before
Special weather statement, Jul 27, 11:58 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1158 AM CDT WED JUL 27 2005 TNZ007-008-027-271745- DAVIDSON-ROBERTSON-SUMNER- 1158 AM CDT WED JUL 27 2005 A STRONG THUNDERSTORM WITH GUSTY WINDS OF 35 TO 40 MPH AND POSSIBLY SMALL HAIL WAS MOVING THROUGH EXTREME SOUTHERN ROBERTSON COUNTY AND NORTHWEST DAVIDSON COUNTY NEAR JOELTON. THIS STORM WAS MOVING EAST AT 15 MPH AND WILL BE APPROACHING OLD HICKORY...GOODLETTSVILLE AND THE HENDERSONVILLE AREA BETWEEN 1230 TO 1245 PM. END/ORCHANIAN
Special weather statement, Jul 27, 1:04 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 104 PM CDT WED JUL 27 2005 TNZ008-028-029-271850- SUMNER-TROUSDALE-WILSON- 104 PM CDT WED JUL 27 2005 A CLUSTER OF STRONG THUNDERSTORM WITH GUSTY WINDS OF 35 TO 40 MPH AND POSSIBLY SMALL HAIL WAS MOVING THROUGH DAVIDSON COUNTY AND WILL AFFECT WILSON...SUMNER...AND TROUSDALE COUNTIES THROUGH 1:45 PM. THE STORMS WERE MOVING EAST AT ABOUT 20 MPH. SUSPEND ANY OUTDOOR ACTIVITIES DUE TO DANGEROUS LIGHTNING...GUSTY WINDS...HAIL...AND LOCALLY HEAVY RAINS. END/ORCHANIAN
Local storm report, Jul 27, 1:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 PM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/27/2005 DAVIDSON TN EMERGENCY MNGR
POWER LINES DOWN WESTERN PART OF THE COUNTY ESPECIALLY
NEAR WHITES CREEK AREA.
&&
VIRTSLocal storm report, Jul 27, 1:21 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
121 PM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG LAFAYETTE 36.52N 86.03W
07/27/2005 MACON TN UTILITY COMPANY
UTILITY COMPANY REPORTED NUMEROUS TREES AND POWER LINES
DOWN AROUND THE COUNTY.
&&
VIRTSLocal storm report, Jul 27, 1:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL LEBANON 36.21N 86.32W
07/27/2005 0.75 INCH WILSON TN TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL IN THE TOWN SQUARE IN
LEBANON.
&&
VIRTSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:07 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 23 min |
| Jul 27, 12:33 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 27 min |
| Jul 27, 12:36 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 24 min |
| Jul 27, 1:06 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 24 min |
| Jul 27, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 47 min |
| Jul 27, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 45 min |
| Jul 27, 1:34 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 41 min |
| Jul 27, 1:44 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 31 min |
| Jul 27, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 23 min |
| Jul 27, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 46 min |
| Jul 27, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 38 min |
| Jul 27, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 43 min |
| Jul 27, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 26 min |
| Jul 27, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 35 min |
| Jul 27, 3:36 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.